Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 49, NWS Charleston, SC

May 10, 2005McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 10, 2005, 10:35 PM EDT for McIntosh County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2005, 10:35 PM EDT (02:35 UTC)
Expired
May 10, 2005, 11:00 PM EDT
In force
25 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2005-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2005-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1454 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 110236
SVRCHS
GAC191-110300-
/O.NEW.KCHS.SV.W.0049.050511T0235Z-050511T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 PM EDT TUE MAY 10 2005

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA

* UNTIL 1100 PM EDT

* AT 1034 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL.  THIS STORM WAS
  LOCATED NEAR PINE HARBOR...OR ABOUT 13 MILES NORTH OF DARIEN...MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  PINE HARBOR AND CRESCENT...
  SHELLMAN BLUFF...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3164 8150 3146 8151 3143 8107 3158 8117

$$
1 follow-up statement
000 
WWUS52 KCHS 110250
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 PM EDT TUE MAY 10 2005

GAC191-110300-
/O.CON.KCHS.SV.W.0049.000000T0000Z-050511T0300Z/
MCINTOSH-
1050 PM EDT TUE MAY 10 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT
FOR MCINTOSH COUNTY...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER MCINTOSH COUNTY...ABOUT 16 MILES 
NORTHEAST OF DARIEN...MOVING EAST AT 25 MPH.

THE PUBLIC REPORTED GOLF BALL SIZE HAIL WITH THIS STORM AT SHELLMAN 
BLUFF AT 1038 PM.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3157 8126 3147 8134 3148 8118 3158 8117

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:55 PM EDT, 40 minutes earlier.

Area forecast discussion, May 10, 9:55 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
955 PM EDT TUE MAY 10 2005

.SHORT TERM /TONIGHT/...UPPER LEVEL LOW OVER THE UPSTATE STILL
SPINNING EWD PER WV IMAGERY AND SHOULD BE NEAR OR OFF THE COAST BY
DAYBREAK. AHEAD OF IT...TSTMS FORMING IN BANDS THAT ARE ROTATING
THRU THE CWFA. OUTFLOW BNDRY EVIDENT ON KCAE RADAR APPEARS TO BE A
FOCAL PT ALONG WHICH STORMS ARE FORMING. STRONGEST STORMS EARLIER
THIS EVE WERE IN W AND NW PORTIONS OF THE CWFA BUT WITH LOSS OF
HEATING...STORMS ARE WEAKENING BUT SHWR ACTIVITY SEEMS TO BE PICKING
UP OVER ERN PORTIONS OF THE CWFA. THUS...WILL INCRS POPS TO LIKELY
FOR NRN PORTIONS OF THE CWFA WHILE NUDGING POPS TO 30/40 FOR CENTRAL
AND SRN PORTIONS OF THE CWFA. WILL ALSO INCRS CLOUD COVER TO BE MORE
PESSIMISTIC. HAVE ADDED IN PATCHY FOG AS ABUNDANT LLVL MOISTURE WITH
WEAK BNDRY LYR WINDS LOOK TO COMBINE FOR FOG FORMATION. MAY BE A
SHOT AT ISOLD DENSE FOG...BUT NOT ENOUGH TO MENTION ATTM. TEMPS LOOK
ON TRACK SO NO CHANGES NEEDED.
&&

.MARINE...VIRTUALLY NO ADVECTION THIS EVE WITH DISSIPATING BNDRY OVR
THE WATERS. WIND DIRECTIONS WILL BE TRICKY BUT WITH WINDS AOB 10 KT
XPCTD OVRNGT...WILL NOT GET FANCY AND WORD IT AS VRBL TNGT THRU TMRW
MRNG. WAVES AOB 3 FT SO NO CHANGES NEEDED THERE.
&&

.AVIATION...MAIN COMPLICATION THRU 11/06Z IS TSTM OCCURRENCE AT EACH
TERMINAL. LINE OF SHRA/TSTMS EXTENDING FROM KSSC TO JUST N OF KSAV
STILL ROTATING EWD ARND UPR LVL LOW. SHOULD SEE AT LEAST -TSRA
MENTION AT EACH TERMINAL DUE TO PROXIMITY AND CURRENT TAF/S HAVE
TEMPOS TO ACCOUNT. OTHERWISE...VFR CONDS SHOULD PREVAIL THRU TMRW
AFTN WITH POSSIBLE SUNRISE GROUND FOG WHICH MAY REDUCE VSBY TO MVFR
LEVELS.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

JPC
Hazardous weather outlook, May 10, 5:03 AM EDT, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
503 AM EDT TUE MAY 10 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-111000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
503 AM EDT TUE MAY 10 2005

CORRECTED TEXT

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH
CAROLINA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM
THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.

In the hours before

Special weather statement, May 10, 7:30 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
730 PM EDT TUE MAY 10 2005

GAZ088-110000-
SCREVEN-
730 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY THROUGH 800 PM
EDT...

AT 730 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WHITE HILL...OR ABOUT 5
MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 15 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WATERS...
SYLVANIA...GOLOID...FARMDALE...CAPTOLO...ALTMAN...WHITE HILL...GREEN
HILL...HUNTERS AND SHEPPARDS THROUGH 800 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 7:51 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT TUE MAY 10 2005

SCZ044-110030-
DORCHESTER-
751 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 830 PM
EDT...

AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF
RIDGEVILLE...OR ABOUT 10 MILES WEST OF SUMMERVILLE...MOVING
NORTHEAST AT 15 MPH. THIS WILL AFFECT AREAS IN AND AROUND
WESTOE...SLANDSVILLE...KNIGHTSVILLE...GIVHANS...GETTYSVILLE...COOKE
CROSSROADS...CLUBHOUSE CROSSROADS...PREGNALL...ORCHARD HILL AND
LOTTS CROSSROADS THROUGH 830 PM EDT.

EXCESSIVE CLOUD TO GROUND LIGHTNING AND HAIL TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED WITH THESE STORMS
Special weather statement, May 10, 7:59 PM EDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
759 PM EDT TUE MAY 10 2005

GAZ100-110045-
BULLOCH-
759 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY THROUGH 845 PM
EDT...

AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER IRONGATE...OR ABOUT 3
MILES SOUTHWEST OF STATESBORO...MOVING EAST AT 15 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
WESTCHESTER...REGISTER...JIMPS...IRONGATE...HOPEULIKIT...
WESTBROOKE...HUNTINGTON...DEERFIELD...STATESBORO AND SOMERSET THROUGH
845 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 8:35 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
835 PM EDT TUE MAY 10 2005

SCZ042-047-110115-
HAMPTON-INLAND JASPER-
835 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY AND JASPER COUNTY
THROUGH 915 PM EDT...

AT 835 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES SOUTH OF DE LOACH...
OR ABOUT 15 MILES NORTHWEST OF RIDGELAND...MOVING NORTHEAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND TARBORO...SCOTIA...ROBERTVILLE...PINELAND...GARNETT...
FURMAN...DE LOACH...STAFFORD...NIXVILLE AND GILLISONVILLE THROUGH 915
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 9:00 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
900 PM EDT TUE MAY 10 2005

SCZ043-110145-
INLAND COLLETON-
900 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 945 PM
EDT...

AT 900 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF
SALKEHATCHIE...OR ABOUT 4 MILES NORTH OF YEMASSEE...MOVING NORTHEAST
AT 20 MPH. THIS WILL AFFECT AREAS IN AND AROUND SALKEHATCHIE...
HENDERSONVILLE...RITTER...RHODES CROSSROADS...NEYLES...DRAWDY...
WALTERBORO...THAYER...GLOVERVILLE AND ROUND O THROUGH 945 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED.
Special weather statement, May 10, 10:30 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 PM EDT TUE MAY 10 2005

GAZ140-141-110300-
COASTAL MCINTOSH-INLAND MCINTOSH-
1030 PM EDT TUE MAY 10 2005

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 1100 PM
EDT...

AT 1030 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EULONIA...OR ABOUT 12 MILES NORTH
OF DARIEN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND WARSAW...TOWNSEND...JONES...HUXFORD...
BRICKSTON...ARDICK...EULONIA...CRESCENT...PINE HARBOR AND FAIRHOPE
THROUGH 1100 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER AND EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED.

SCW

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.